MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC TAILOR'S BUNION IMPLANT MED PROSTEP TAILOR'S BUNION; SCREW, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC TAILOR'S BUNION IMPLANT MED PROSTEP TAILOR'S BUNION; SCREW, FIXATION, BONE
Model Number 977TIMPM
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Necrosis (1971); Implant Pain (4561)
Date of Event 12/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the patient that,"your prostep medullary rod toggles in the metatarsal bone shaft, destroying my metatarsal bone.I need bone grafting.The screw that should have been secured in the distal osteotomy segment was in soft tissue causing nonunion and avn.I developed extreme pain and a palpable screw head.The intramedullary implant was loose and toggling as early as post op weeks 1 and 3.The podiatrist would not disclose the problem until i discovered it at week 16.I will have numerous surgeries revisions and bone grafting patient will have a revision on (b)(6) 2022 to have a screw removed and have the rod out of metatarsal shaft.".
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device not returned.
 
Additional Manufacturer Narrative
The reported event (implant - loosening postoperative) could be confirmed, since revision operative reports were provided that indicate the allegation as the reason for revision.Although the allegation could be confirmed, a definitive root cause could not be determined.Radiographic images provided were post revision.Without images post initial implant and pre revision, no further assessment can be made.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported on mw5109312 by the patient that,"your prostep medullary rod toggles in the metatarsal bone shaft, destroying my metatarsal bone.I need bone grafting.The screw that should have been secured in the distal osteotomy segment was in soft tissue causing nonunion and avn.I developed extreme pain and a palpable screw head.The intramedullary implant was loose and toggling as early as post op weeks 1 and 3.The podiatrist would not disclose the problem until i discovered it at week 16.I will have numerous surgeries revisions and bone grafting patient will have a revision on (b)(6) 2022 to have a screw removed and have the rod out of metatarsal shaft.".

Brand Name
TAILOR'S BUNION IMPLANT MED PROSTEP TAILOR'S BUNION
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14380620
Report Number3010667733-2022-00183
Device Sequence Number6725215
Product Code HWC
UDI-Device Identifier00889797075985
UDI-Public00889797075985
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K190970
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number977TIMPM
Device Catalogue Number977TIMPM
Device Lot Number1716067
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer07/12/2022
06/13/2023
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date08/08/2022
07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight52 KG